Toggle Main Menu Toggle Search

Open Access padlockePrints

Approximate solutions for heavily loaded Markov-modulated queues

Lookup NU author(s): Emeritus Professor Isi Mitrani


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The existing exact solutions for Markov-modulated queues are computationally intensive and prone to numerical problems when the number of states of the Markovian environment becomes large. To address this problem, a simple geometric approximation is proposed. It uses the dominant eigenvalue of the characteristic matrix polynomial, together with the associated left eigenvector. That approximation is shown to be asymptotically exact in heavy traffic. In other cases, its accuracy is examined numerically. © 2005 Elsevier B.V. All rights reserved.

Publication metadata

Author(s): Mitrani I

Publication type: Conference Proceedings (inc. Abstract)

Publication status: Published

Conference Name: International Symposium on Computer Performance Modelling, Measurement and Evalution

Year of Conference: 2005

Pages: 117-131

ISSN: 0166-5316

Publisher: Performance Evaluation, Elsevier


DOI: 10.1016/j.peva.2005.07.012

Library holdings: Search Newcastle University Library for this item

ISBN: 1872745X